MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN919476
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the wire is angled in the catheter.The user has injured themselves during this procedure." additional information received reports the guidewire kinked and unraveled during removal from the catheter."the doctor probably had no significant injury only the glove was damaged".No medical intervention was reported for the user.There was no patient harm.A new catheter was used.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided two images showing the kit lidstock and a guide wire inserted through an 18ga introducer needle.Visual analysis revealed that the guide wire was damaged.The customer returned one, opened kit for analysis.The guide wire assembly and the 18ga introducer needle will be analyzed as part of this complaint investigation.It was observed that the guide wire was returned inserted through the needle.Signs of use were observed inside the needle hub.Visual analysis revealed that the guide wire was stuck inside the needle cannula and was unraveled from the distal end.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.The distal weld was present at the end of the coil wire.Both welds appeared full and spherical.Visual inspection of the needle did not reveal any defects or anomalies.The broken core wire measured 684mm, which is within the specification of 678mm-688mm per the guide wire product drawing.The outer diameter measured 0.856mm, which is within the specification limits of 0.838mm-0.877mm per the guide wire product drawing.The outer diameter of the cannula measured 0.04995", which is within the specification limits of 0.04950"-0.0505" per the cannula product drawing.The cannula inner diameter measured 0.041", which is within the specification limits of 0.041"-0.043" per the cannula product drawing.The guide wire was removed from the cannula with little to no difficulty.Once removed, the needle was attached to a lab inventory arrow raulerson syringe (ars).The proximal end of the guide wire was able to pass through the subassembly with little to no issue.Performed per ifu statement , "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply undue force on guidewire to reduce risk of possible breakage".The ifu also states, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and introducer needle met all dimensional and functional requirements.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17247418
Report Number3006425876-2023-00604
Device Sequence Number6831367
Product Code FOZ
UDI-Device Identifier00801902102164
UDI-Public00801902102164
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919476
Device Catalogue NumberCS-15123-F
Device Lot Number71F22F1520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown